Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 66, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2004, 7:56 PM CDT for Stephens County, Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 18, 2004, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Stephens County, TX, Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3098 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 190059 FFWFTW TXC429-503-190400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 756 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS SOUTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CDT * AT 756 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED ROADS BEGINNING TO FLOOD IN ELIASVILLE AND THAT THEY WOULD BECOME IMPASSABLE IN THE NEXT HOUR OR SO WITH MORE HEAVY RAIN. WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW A THUNDERSTORM WITH HEAVY RAINFALL UPWARDS TO 2 INCHES PER HOUR...NEARLY STATIONARY OVER AN AREA SURROUNDED BY A MURRAY...SOUTH BEND...CRYSTAL FALLS...IVAN LINE. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE WARNING AREA THROUGH 11 PM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3306 9861 3307 9894 3284 9900 3283 9859 $$
1 follow-up statement
000 WGUS74 KFWD 190156 FFSFTW TXC429-503-190230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 854 PM CDT FRI JUN 18 2004 ...A FLASH FLOOD WARNING FOR SOUTHERN YOUNG AND STEPHENS COUNTIES HAS BEEN CANCELLED... AT 850 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT WAS STATIONARY AND PRODUCING HEAVY RAINS OVER THE WARNED AREA HAD DRIFTED SOUTH AND WAS RAPIDLY DISSIPATING SINCE 830 PM CDT. ELIASVILLE DID RECEIVE UPWARDS TO 3 INCHES OF RAIN WITH STREET FLOODING...BUT LAW ENFORCEMENT FROM BOTH COUNTIES INDICATED THAT FLOODING WAS NO LONGER AN ISSUE. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3307 9856 3278 9861 3277 9898 3309 9894 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:48 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 18, 3:48 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT FRI JUN 18 2004 .345 PM PUBLIC DISCUSSION... AN OUTFLOW BOUNDARY (FROM RED RIVER CONVECTION) CONTINUES TO SURGE SOUTHWARD AT ABOUT 15 MPH. THE BOUNDARY SHOULD SLOW AS IT MOVES INTO THE DFW METRO AREA. SUFFICIENT INSTABILITY AND LACK OF A CAP SHOULD RESULT IN RENEWED THUNDERSTORM INITIATION ACROSS THE AREA AT PRIME TIME (LATE AFTERNOON/EARLY EVENING). THERE IS SOME THREAT OF DAMAGING WINDS...BUT LACK OF SHEAR PRECLUDES MUCH ELSE. A THREAT OF THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND. AFTER SEVERAL DRY DAYS EARLY NEXT WEEK...ANOTHER APPROACHING FRONT...FOLLOWED BY RENEWED NORTHWESTERLY FLOW ALOFT ...WILL BRING FURTHER LOW PROBABILITIES OF THUNDERSTORMS FROM MID-WEEK INTO NEXT WEEKEND. WARM AND VERY HUMID CONDITIONS WILL CONTINUE...BUT CLOUDS AND A FEW ROUNDS OF PRECIPITATION SHOULD KEEP TEMPERATURES IN THE LOWER AND MID 90S. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 91 71 94 / 40 30 20 20 WACO, TX 74 92 71 94 / 20 20 0 0 PARIS, TX 72 88 69 93 / 40 30 20 20 DENTON, TX 72 91 71 94 / 40 30 20 0 MCKINNEY, TX 72 91 71 94 / 40 30 20 0 DALLAS, TX 74 92 72 94 / 40 30 20 20 TERRELL, TX 72 90 70 94 / 40 30 20 20 CORSICANA, TX 73 91 70 94 / 20 20 0 20 TEMPLE, TX 74 92 71 95 / 20 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 18, 3:07 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT FRI JUN 18 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 307 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING NORTH OF A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS SATURDAY THROUGH SUNDAY AS A COLD FRONT LINGERS NEAR THE RED RIVER. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE.
In the hours before
Special weather statement, Jun 18, 2:15 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT FRI JUN 18 2004 TXZ091>095-182015- COOKE-FANNIN-GRAYSON-LAMAR-MONTAGUE- 215 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING ALONG THE RED RIVER FROM NOCONA IN MONTAGUE...TO JUST NORTH OF MARYSVILLE AND GAINESVILLE...TO LAKE TEXOMA...TO NEAR POWDERLY IN LAMAR COUNTY ...MOVING EAST 20 MPH AND TRAINING OVER THE SAME AREAS ALONG THE IMMEDIATE RED RIVER. HENDRIX...ARTHUR CITY...DENISON...DEXTER...POTTSBORO...RINGGOLD ...ST. JO AND SUMNER ARE ALL IN THE PATHS OF THESE CLUSTER OF STORMS. WITH STRONGER...STORMS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED. TAKE COVER INSIDE A STURDY SHELTER IF YOU LIVE IN THIS AREA UNTIL THE STORMS DISSIPATE OR MOVE AWAY FROM THE AREA. STREET FLOODING IS POSSIBLE. DO NOT DRIVE ACROSS FLOODED ROADWAYS.
Special weather statement, Jun 18, 4:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT FRI JUN 18 2004 TXZ093-182230- GRAYSON- 425 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTHEAST OF GUNTER...OR 10 MILES SOUTHWEST OF SHERMAN...EXTENDING NORTH TO NEAR LAKE TEXOMA...MOVING EAST AT 10 MPH. BELLS...DENISON...GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND WHITEWRIGHT ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS OF 1 INCH...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS CLUSTER OF STORMS.
Special weather statement, Jun 18, 5:20 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI JUN 18 2004 TXZ094-103>105-118>120-182315- COLLIN-DALLAS-DENTON-FANNIN-HUNT-ROCKWALL-TARRANT- 520 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VAN ALSTYNE...TO ANNA...TO CELINA AND LITTLE ELM...WITH MORE ISOLATED STORMS DEVELOPING ALONG AN OUTFLOW BOUNDARY FURTHER WEST FROM JUSTIN...TO RHOME...TO SPRINGTOWN...MOVING SOUTHEAST AT 20 MPH. ANNA...MCKINNEY...ALLEN...WYLIE...FARMERSVILLE...PLANO...LEWISVILLE ...CARROLLTON...LAKE WORTH...AND WEATHERFORD IN THE PATHS OF THESE STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY... ESPECIALLY ALONG AND EAST OF I-35 ACROSS COLLIN AND NORTH DALLAS COUNTIES.
Local storm report, Jun 18, 6:11 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI JUN 18 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HOWE 33.51N 96.61W
06/18/2004 GRAYSON TX LAW ENFORCEMENT
ROOF TORN OFF A SMALL HOME AND A GARAGE DOOR BLOWN
INWARD IN TOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:21 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Jun 19, 12:45 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 60 min |
| Jun 19, 1:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 56 min |
| Jun 19, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Jun 19, 2:23 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 67 min |
| Jun 19, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 51 min |
| Jun 19, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 59 min |
| Jun 19, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 44 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.